Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS New York, NY

June 27, 2007Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 27, 2007, 3:33 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 3:33 PM EDT (19:33 UTC)
Expired
Jun 27, 2007, 4:15 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:40 PM EDTHAIL 0.88White Plains, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 271933
SVROKX
CTC001-NYC119-272015-
/O.NEW.KOKX.SV.W.0033.070627T1933Z-070627T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
333 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT...

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCARSDALE...OR ABOUT NEAR WHITE PLAINS...AND MOVING NORTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISON AND RYE BY 340 PM...
  PORT CHESTER BY 350 PM...
  STAMFORD BY 410 PM...
  DARIEN AND 6 MILES SOUTHWEST OF NEW CANAAN BY 415 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4104 7393 4088 7382 4104 7339 4120 7352

$$

MALOIT
1 follow-up statement
000 
WWUS51 KOKX 271956
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
357 PM EDT WED JUN 27 2007

CTC001-NYC119-272015-
/O.CON.KOKX.SV.W.0033.000000T0000Z-070627T2015Z/
FAIRFIELD CT-WESTCHESTER NY-
357 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN WESTCHESTER AND SOUTHWESTERN FAIRFIELD COUNTIES...

AT 355 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HARRISON...OR ABOUT NEAR WHITE PLAINS...MOVING NORTHEAST
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF STAMFORD AND 9 MILES WEST OF DARIEN BY 415
  PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4104 7393 4088 7382 4104 7339 4120 7352

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:18 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 27, 3:18 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
318 PM EDT WED JUN 27 2007

.SYNOPSIS...
THE BERMUDA HIGH WILL BRING HOT AND HUMID WEATHER TO THE REGION
THROUGH THURSDAY. A COLD FRONT WILL MOVE ACROSS THE REGION
THURSDAY AFTERNOON AND EVENING. DRIER AND COOLER WEATHER WILL
RETURN ON FRIDAY AND CONTINUE THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
TEXT AND GRIDDED FORECASTS UPDATED TO ACCOUNT FOR THE ISSUANCE OF
SEVERE THUNDERSTORM WATCH 456..EFFECTIVE UNTIL 8 PM EDT...FOR THE
LOWER HUDSON VALLEY...SW CONNECTICUT (FAIRFIELD AND NEW HAVEN
COUNTIES)...AND PART OF NE NJ (BERGEN AND PASSAIC COUNTIES). LARGE
HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

ANOTHER HOT...HAZY AND HUMID DAY IN STORE. BERMUDA HIGH OFFSHORE
WITH ASSOCIATED SW SFC WINDS WILL CONTINUE PUMPING HIGH DEWPOINT
AIR INTO THE REGION. 5H HGTS BEGIN TO FALL TODAY AS THE STRONG
UPPER RIDGE THAT CAPPED US AND PREVENTED CONVECTION ON TUE STARTS
TO BREAK DOWN. HIGH INSTABILITY WILL BE PRESENT AGAIN THIS
AFTERNOON WITH TEMPS IN THE 90S AND DEWPOINTS IN THE UPPER 60S TO
NEAR 70. LIMITING FACTOR WILL BE LACK OF STRONG FORCING/FOCUS
MECHANISM. A WEAK LEE-SIDE SFC TROF AND MID LEVEL VORT WILL BE THE
LIKELY TRIGGERS FOR CONVECTION TO THE NW OF NYC. THUS...HAVE
INCREASED THE POPS TO LIKELY IN THIS AREA...WHILE LEAVING
NYC...LONG ISLAND...AND SE CT IN THE SLIGHT CHANCE TO CHANCE
CATEGORIES AS STABILITY/FORCING FACTORS WILL BE LESS FAVORABLE FOR
CONVECTION NEAR THE OCEAN.

HAVE ALSO CONTINUED WITH MENTION OF HEAVY RAIN AND GUSTY WINDS...
AS PWATS INCREASING TO ALMOST 2 INCHES AND WEAK LOW LEVEL FLOW
COULD ALLOW FOR SLOW STORM MOTIONS WITH SOME LOCALLY EXCESSIVE
DOWNPOURS AND POSSIBLY AN ISOLATED WET MICROBURST.

FAVORED THE HOTTER MAV MOS GUIDANCE TODAY...AS MAX TEMPS SHOULD BE
SIMILAR TO THOSE SEEN ON TUE. DEWPOINTS IN THE UPPER 60S TO AROUND
70 WILL RESULT IN HEAT INDICES FALLING JUST SHORT OF ADVISORY LEVELS...
IN THE UPPER 90S ACROSS NYC...NE NJ AND PORTIONS OF INTERIOR SRN CT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
WARM/HUMID/HAZY WX CONTINUES TONIGHT. CONTINUED WITH CHANCE POPS
WEST/CENTRAL AND SLIGHT CHANCE COAST. GFS APPEARS TO BE OVERDONE
WITH ITS DEPICTED ALL-NIGHT RAIN AND FAVOR THE DRIER NAM WHICH
SHOWS LITTLE PRECIP AFTER DARK. CANNOT RULE OUT CONVECTION HOWEVER
WITH HIGH MOISTURE LEVELS AND LEE SIDE TROF LINGERING TO THE WEST.
OVERNIGHT LOWS WILL BE QUITE WARM WITH MOST LOCATIONS STAYING IN
THE 70S.

COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON. HAVE CONTINUED
THE FCST OF SHOWERS/TSTMS LIKELY IN THE AFTERNOON. SOUTHERN EDGE
OF STRONG MID LEVEL WIND BELT WILL AFFECT THE AREA THU AFTERNOON.
WITH FCST 0-6KM SHEAR VALUES OF 30-40 KT...THERE WILL BE AN
INCREASED POTENTIAL FOR ORGANIZED MULTICELL SEVERE WITH DAMAGING
WINDS. URBAN FLOODING AND LOCAL FLASH FLOODING ALSO A THREAT DUE
TO THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS.

TEMPS ON THURSDAY SHOULD BE A COUPLE OF TICKS LOWER DUE TO THE
ADDITIONAL CLOUD COVER. THE COLD FRONTAL PROGRESSION WILL BE
SLOWER LATE THURSDAY AND THURSDAY NIGHT...WHICH WILL LIKELY KEEP
THE BOUNDARY CLOSE ENOUGH TO KEEP MENTION OF CONVECTION IN FOR
THURSDAY NIGHT.

00Z MODELS ARE A BIT SLOWER IN MOVING THE FRONT SOUTH OF THE AREA
ON FRIDAY...WITH A WEAK SFC WAVE DEVELOPING IN THE NRN MID
ATLANTIC AND MOVING SOUTH OF LONG ISLAND DURING THE DAY. PRECIP
ASSOCIATED THIS THIS WILL BE QUITE CLOSE TO THE COAST...AND
POSSIBLY AFFECTING LONG ISLAND/NYC AND PARTS OF NE NJ. ADDED
CHANCE POPS SOUTH AND SLIGHT CHANCE NORTH FOR FRI MORNING TO COVER
THIS POTENTIAL. FRONT SHOULD PUSH FAR ENOUGH SOUTH BY FRI
AFTERNOON TO ALLOW THE DRIER/COOLER AIRMASS TO MOVE FIRMLY INTO
THE REGION WITH PRECIP ENDING. WITH THE COOLER AIR MOVING IN AND
PROBABLY A GOOD DEAL OF CLOUD COVER AROUND THROUGH MUCH OF FRIDAY...
MAV MOS RESPONDED AND SHOWS HIGHS ONLY IN THE UPPER 60S TO LOWER
70S. DID NOT GO QUITE THAT COOL YET...BUT DID TREND THE PREVIOUS
FCST COOLER AND WILL SHOW LOWER-MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRES ORIGINATING FROM CANADA WILL DOMINATE AREA WEATHER FRI
NIGHT THROUGH MON...POSSIBLY SETTING UP FOR AN UNBELIEVABLY
COMFORTABLE WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO
NEAR 80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. BLOCKING RIDGE IN
THE CENTRAL PART OF THE COUNTRY WILL KEEP A PERSISTENT WEAK TROUGH
OVER THE NORTHEAST. THIS WILL KEEP TEMPERATURES WELL BELOW
NORMAL...AND A LOW LEVEL NORTHERLY COMPONENT TO THE WINDS WILL
KEEP DEW POINTS REFRESHINGLY LOW FOR THE WEEKEND. HOWEVER...THE
PRESENCE OF THE TROUGH ALOFT MAY ALLOW FOR SOME INSTABILITY
SHOWERS/TSTMS ON SUN OVER EASTERN PORTIONS OF THE CWA...AS A WEAK
SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH. THIS PATTERN WILL
START TO BREAK DOWN EARLY NEXT WEEK...BUT WE WONT SEE THAT BIG OF
A SHIFT IN THE PATTERN UNTIL A KICKER SHOWS UP IN THE CANADIAN
PLAINS MIDWEEK TO SHARPEN A DEVELOPING TROUGH.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH
THURSDAY AFTERNOON WITH BERMUDA HIGH PRESSURE DOMINATING.

A SOUTHWEST TO AT TIMES SOUTHERLY FLOW WILL KEEP PUMPING A WARM
HUMID AIRMASS INTO THE REGION. SEABREEZES WILL TURN WINDS TO THE
SOUTH AROUND 15 KT AT COASTAL LOCALES...WHILE INLAND TERMINALS
REMAIN SOUTHWEST AT MORE OF A 5-10 KT FLOW. ALL TERMINALS SHOULD
REVERT TO A MORE GENERAL SOUTHWEST FLOW AT 5 TO 10 KT AROUND DUSK.

HAZE WILL RESTRICT VSBY TO LOW END VFR AND MVFR THROUGH THE TAF
PERIOD. THERE IS NOT EXPECTED TO BE ANY IMPROVEMENT IN THIS AREA
UNTIL WINDS TURN NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT.

CEILINGS OUTSIDE OF CONVECTION WILL REMAIN AT OR ABOVE ABOUT FL100.
IN AND AROUND WDLY SCT SHRA AND TSRA...LOW END VFR AND MVFR CIGS
WILL ACCOMPANY CONVECTION. MOST OF THIS ACTIVITY SHOULD REMAIN
NORTH AND WEST OF THE CITY TERMINALS...BUT COULD AFFECT WESTERN
AND NORTHERN APPROACHES INTO THE NY METRO AREA. ISOLD-WDLY SCT
COVERAGE OF SHRA AND TSRA IS EXPECTED TO PERSIST UNTIL AROUND 00Z
OR SO. HAZARDS ASSOCIATED WITH CONVECTION WILL BE SMALL
HAIL...LOCALLY GUSTY WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING.

OUTLOOK FROM 18Z THURSDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS
THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION
LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH
LOCALIZED IFR POSSIBLE. DAMAGING WINDS AND/OR HAIL WILL BE
POSSIBLE WITH THESE STORMS. AFTER THE FRONT PASSES LATE THURSDAY
NIGHT HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS
THROUGH SUNDAY.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH
AMPLITUDE RIDGE ALOFT WILL KEEP THE COASTAL WATERS IN A SUMMERTIME
PATTERN THROUGH THU. THE PRESSURE GRADIENT WILL TIGHTEN TODAY WITH
THE APPROACH OF A COLD FRONT. WINDS SHOULD REMAIN BELOW SCA WITH A
STRENGTHENING INVERSION OVER THE WATERS...WITH THE EXCEPTION OF WINDS
FLIRTING WITH SCA LATE THIS AFTERNOON INTO THE EVENING ACROSS THE
WESTERN OCEAN WATERS WITH COASTAL JET DEVELOPMENT.

IN TERMS OF SEAS...CONFIDENCE WITH WAVEWATCH GUIDANCE IS POOR. HAS
BEEN RUNNING HIGH IN THESE WAA PATTERNS...AND IS CURRENTLY RUNNING
1 TO 2 FT TOO HIGH. WITH S/SW FLOW INCREASING TO 15 TO 20
KT...SEAS BY LATE TONIGHT/THURSDAY MAY BUILD TO MARGINAL SMALL CRAFT LEVELS
ON THE OCEAN WATERS. BUT SINCE THIS LOOKS TO BE A MARGINAL 2ND/3RD
PERIOD EVENT...WILL HOLD OFF FOR NOW AND LET DAYSHIFT RE- EXAMINE
THE STRENGTH OF THE GRADIENT...DEGREE OF MIXING...AND RESULTANT
WAVE GENERATION.

THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA THURSDAY NIGHT
WITH SEAS LIKELY FLIRTING WITH MARGINAL SMALL CRAFT LEVELS ON THE
OCEAN UNTIL THE WINDS SHIFT TO THE NORTHWEST. THE FRONT MAY STALL
JUST SOUTH OF THE WATERS FRIDAY WITH WAVES OF LOW PRESSURE MOVE
ALONG THE FRONT.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE
OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW
FLOW AND SUB SCA.

&&

.HYDROLOGY...
SCATTERED INLAND AFTERNOON CONVECTION TODAY AND THIS EVENING COULD
RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL
ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL
TOTALS. LOCALIZED URBAN/SMALL STREAM AND EVEN ISOLATED FLASH
FLOODING WILL BE POSSIBLE. BETTER COVERAGE OF CONVECTION THURSDAY
AFTERNOON WITH FRONTAL PASSAGE BUT FASTER STORM MOTIONS WILL
RESULT IN ANOTHER POTENTIAL FOR FLOODING...MAINLY URBAN/SMALL
STREAM BUT POSSIBLY SOME LOCALIZED FLASH FLOODING AS WELL.

SOME RAIN MAY LINGER INTO FRIDAY MORNING...THEN DRY FRIDAY
AFTERNOON THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jun 27, 2:00 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
200 PM EDT WED JUN 27 2007

NYZ072>076-281000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
200 PM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON AWAY
FROM THE OCEAN.

A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON
AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED
URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

CTZ005-006-NYZ067>070-281000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
200 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN
CONNECTICUT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY
THREAT. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS
WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ007-281000-
NORTHERN MIDDLESEX-
200 PM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN
CONNECTICUT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT. HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

CTZ008-011-012-NJZ005-006-011-NYZ077>081-281000-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-
HUDSON-UNION-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
200 PM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST NEW JERSEY.

A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON
AND EVENING...PRODUCING GUSTY WINDS. HEAVY DOWNPOURS AND LOCALIZED
URBAN FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY.

CTZ009-010-NJZ002>004-NYZ071-281000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-SOUTHERN WESTCHESTER-
200 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

HEAT INDICES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST NEW JERSEY.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY
THREAT. HEAVY DOWNPOURS AND LOCALIZED URBAN FLOODING WILL ALSO BE
POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-335-338-340-345-350-353-355-281000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
200 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY
AFTERNOON AND EVENING. DAMAGING WINDS WITH LOCALIZED GUSTS OF 50
KT OR GREATER APPEAR TO BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 1:44 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
144 PM EDT WED JUN 27 2007

NJZ003-NYZ069-070-271830-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-
144 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ROCKLAND AND WESTCHESTER COUNTIES...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SUFFERN BY 150 PM.
  NEAR MONSEY BY 155 PM.
  NEAR NANUET BY 200 PM.
  NEAR ORANGEBURG BY 205 PM.
  NEAR NYACK BY 210 PM.
  NEAR UPPER NYACK BY 215 PM.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
LOCALLY HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR...CAUSING THE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF POOR
DRAINAGE OR LOW LYING AREAS.

MALOIT
Special weather statement, Jun 27, 2:06 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
206 PM EDT WED JUN 27 2007

CTZ005-009-NJZ002>004-NYZ067>071-272015-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
206 PM EDT WED JUN 27 2007

SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS THE LOWER
HUDSON VALLEY...PORTIONS OF NORTHEAST NEW JERSEY...AND WESTERN
CONNECTICUT THIS AFTERNOON. SOME OF THESE STORMS ARE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND
SMALL HAIL. RAINFALL RATES UP TO TWO INCHES PER HOUR WILL BE
POSSIBLE AS WELL AS WIND GUSTS UP TO 45 MPH. IN ADDITION...SOME OF
THESE STORMS ARE PRODUCING FREQUENT LIGHTNING. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:50 PM EDTSevere Thunderstorm WarningOKXOrange40 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningOKXWestchester48 min
Jun 27, 4:20 PM EDTSpecial Marine WarningOKX25 min
Jun 27, 4:33 PM EDTFlash Flood WarningOKXWestchester42 min
Jun 27, 4:39 PM EDTSpecial Marine WarningOKX51 min
Jun 27, 7:10 PM EDTFlash Flood WarningOKXQueens65 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningOKXQueens26 min
Jun 27, 7:47 PM EDTSpecial Marine WarningOKX43 min
Jun 27, 7:54 PM EDTFlash Flood WarningOKXQueens3 hr
Jun 27, 3:19 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region41 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.